alexa Incidence of and risk factors for severe hepatotoxicity associated with antiretroviral combination therapy.
Infectious Diseases

Infectious Diseases

Journal of AIDS & Clinical Research

Author(s): Wit FW, Weverling GJ, Weel J, Jurriaans S, Lange JM

Abstract Share this page

Abstract This retrospective cohort study investigated whether particular antiretroviral agents are associated with a higher risk for developing grade 4 liver enzyme elevations (LEEs) in patients with human immunodeficiency virus (HIV) type 1 infection who are starting to receive highly active antiretroviral therapy (HAART). Grade 4 LEE was defined as aminotransferase levels >10 times the upper limit of normal and >200 U above baseline levels. A multivariate Cox model was used to identify risk factors. The incidence of LEE was 6.3\%. No patients died of LEE consequences. Risk factors were higher baseline alanine aminotransferase levels, chronic hepatitis B or C virus infection, antiretroviral therapy-naive patients undergoing their first HAART regimen, recent start of a regimen of nevirapine or high-dose ritonavir, and female sex. In hepatitis B virus (HBV)-coinfected patients, discontinuing lamivudine (3TC) use was a risk factor. In 97\% of cases, >or=1 risk factor was present. In HBV-coinfected patients using 3TC, continued use of 3TC should be considered, even if 3TC-resistant HIV strains develop. This article was published in J Infect Dis and referenced in Journal of AIDS & Clinical Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords